Winter Weather, New Castle
- When
- February 9, 4:30 PM EST to 9:30 PM EST
- Where
- New Castle forecast zone
- Injuries
- 0 direct, 2 indirect
- Reported by
- Law Enforcement
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
Snow fell across Delaware during the late afternoon and early evening of the 9th, but had its greatest and longest impact in New Castle County. Snowfall averaged around 2 inches in New Castle County and less than half an inch throughout the rest of Delaware.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Snow fell across Delaware during the late afternoon and early evening of the 9th, but had its greatest and longest impact in New Castle County. Snowfall averaged around 2 inches in New Castle County and less than half an inch throughout the rest of Delaware. The snow made for slippery travel, especially in New Castle County. Delaware State Police reported approzimately 30 snow related accidents, 4 with injuries and about 20 disabled vehicles. Precipitation began falling between 4 p.m. and 7 p.m. EST on the 9th, starting in Sussex County the latest. It started briefly as sleet or mixed with sleet before becoming snow. The snow fell at its heaviest around 6 p.m. EST in New Castle County. The snow lasted the shortest time in Sussex County and continued deeper into the evening farther north in the state. The snow ended between 7 p.m. EST and 930 p.m. EST that evening.
Representative snowfall included 2.2 inches in Wilmington (New Castle County), 2.0 inches at the New Castle County Airport and Newark (New Castle County), 1.8 inches in Glasgow (New Castle County) and Greenville (New Castle County), 1.3 inches in Townsend (New Castle County) and 0.3 inches in Dover (Kent County). The snow was caused by an occluded front that reached West Virginia during the early afternoon of the 9th and passed through Delaware during the first half of the evening on the 9th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 9, 3:54 PM EST, 36 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
354 PM EST SUN FEB 9 2014
.SYNOPSIS...
WEAK LOW PRESSURE FROM THE WEST WILL MOVE QUICKLY ACROSS OUR
REGION THIS EVENING. COLD HIGH PRESSURE WILL FOLLOW FOR MONDAY,
TUESDAY AND WEDNESDAY. LOW PRESSURE IS FORECAST TO DEVELOP OFF THE
SOUTHEAST COAST ON WEDNESDAY AND IT SHOULD PROGRESS TO THE
NORTHEAST. THE LOW IS EXPECTED TO PASS TO THE EAST OF THE DELAWARE
AND NEW JERSEY COASTS ON THURSDAY BEFORE REACHING NOVA SCOTIA LATE
ON THURSDAY NIGHT. HIGH PRESSURE IS ANTICIPATED FOR FRIDAY WITH A
COLD FRONT FROM THE WEST FORECAST TO ARRIVE ON FRIDAY NIGHT. A
SECONDARY COLD FRONT IS POSSIBLE ON SATURDAY NIGHT OR EARLY ON
SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AT LATE DAY, A MID-LEVEL SHORTWAVE AND ITS ASSOCIATED WEAK
SURFACE LOW CONTINUES TO APPROACH OUR REGION FROM THE WEST,
TRACKING ACROSS PORTIONS OF CENTRAL/WESTERN NEW YORK AND PA. ITS
ASSOCIATED PRECIP/SNOW IS SPREADING INTO OUR WESTERN ZONES, AND WE
WILL CONTINUE TO SEE A STEADY EASTWARD PROGRESSION OF SNOW ACROSS
THE FORECAST AREA HEADING INTO THIS EVENING. MODEL GUIDANCE AND
BUFKIT SOUNDINGS STILL INDICATE THE POTENTIAL FOR A FEW HOURS FROM
LATE-DAY INTO THIS EVENING OF SOME STEADIER/MODERATE SNOW
OCCURRING WITH REDUCED VISIBILITIES, AS AN UPTICK OF OMEGA IS
NOTED IN THE SNOW GROWTH REGION. A GENERAL ONE TO THREE INCHES OF
ACCUMULATION IS EXPECTED ACROSS MUCH OF THE FORECAST AREA, WITH
OUR NORTHWEST ZONES EXPECTED TO BE ON THE HIGHER END OF THAT RANGE
AS SNOW/LIQUID RATIOS SHOULD BE BETTER THERE. A FEW TOTALS OF
AROUND FOUR INCHES ARE NOT OUT OF THE QUESTION EITHER FOR OUR
NORTHWEST LOCALES, GIVEN SOME BETTER FORCING AND THE PROXIMITY TO
THE SHORTWAVE MOVING OVER THE REGION. ON THE FLIP SIDE FOR OUR
CENTRAL TO SOUTHERN DELMARVA REGION, MAINLY LESS THAN AN INCH OF
ACCUMULATION IS EXPECTED AS THERE WILL BE LESS AVAILABLE MOISTURE
PASSING OVER THESE AREAS, AND SOME RAIN SHOULD MIX IN FOR A TIME
AS SURFACE TEMPERATURES WILL BE HOLDING IN THE MID 30S FOR A FEW
HOURS.
THE WEAK SURFACE LOW WILL BE PULLING AWAY FROM THE REGION TO THE
NORTHEAST, DRAGGING ITS ASSOCIATED COLD FRONT ACROSS OUR FORECAST
AREA. SNOW IS EXPECTED TO QUICKLY TAPER OFF FROM WEST TO EAST
ACROSS THE AREA DURING THE LATE EVENING, WITH PERHAPS ONLY SOME
LINGERING LIGHT SNOW ALONG THE COAST BY MIDNIGHT. PARTIAL CLEARING
THEN IS EXPECTED THROUGH THE OVERNIGHT HOURS, WITH NORTHWEST WINDS
INCREASING A BIT INTO THE 10 TO 15 MPH RANGE. DESPITE THE FRESH
SNOW COVER, WE DO NOT EXPECT TEMPERATURES TO FALL OFF DRASTICALLY
AS SOME CLOUD COVER WILL REMAIN AND THE WINDS WILL BE PICKING UP.
WE USED A BLEND OF MET/MAV GUIDANCE WITH CONTINUITY AND ANTICIPATE
LOW TEMPERATURES MAINLY IN THE TEENS AND LOW 20S ACROSS THE
FORECAST AREA FROM NORTH TO SOUTH.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
A RELATIVELY QUIET BUT COLD DAY IS IN STORE FOR MONDAY AS SURFACE
HIGH PRESSURE ACROSS THE PLAINS AND MIDWEST STATES BEGINS TO
SPREAD EASTWARD. AMPLE SUN WITH A FEW CLOUDS IS EXPECTED AS
NORTHWEST WINDS CONTINUE TO BRING IN THE REINFORCING SHOT OF COLD,
DRY AIR. THROUGH THE EARLY TO MID AFTERNOON, WINDS MAY GUST
BETWEEN 15 TO 20 MPH AT TIMES, BUT AS THE GRADIENT RELAXES LATE IN
THE DAY, THE WINDS WILL BEGIN TO SUBSIDE. WE BLENDED MOS GUIDANCE
WITH CONTINUITY FOR MAX TEMPERATURES AND EXPECT HIGHS MAINLY IN
THE 20S TO LOWER 30S ACROSS THE FORECAST AREA.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE CENTER OF AN EXTENSIVE AREA OF HIGH PRESSURE IS FORECAST TO
MOVE FROM MINNESOTA AND IOWA ON MONDAY EVENING TO NORTHERN NEW
ENGLAND AND SOUTHERN QUEBEC ON WEDNESDAY MORNING. THE HIGH WILL
INFLUENCE OUR REGION DURING THAT PERIOD WITH COLD DRY WEATHER
CONDITIONS. TEMPERATURES WILL BE ABOUT 10 TO 15 DEGREES BELOW
NORMAL. THE COLDEST TEMPERATURES DURING THE PERIOD SHOULD OCCUR
EARLY ON WEDNESDAY MORNING. A MAINLY CLEAR SKY AND A RELATIVELY
LIGHT WIND AT THAT TIME WILL ALLOW TEMPERATURES TO FALL TO AROUND
ZERO IN OUR NORTHERN COUNTIES, INTO THE TEENS ON THE DELMARVA,
ALONG THE COAST AND IN URBAN AREAS, AND INTO THE SINGLE DIGITS
ELSEWHERE IN OUR FORECAST AREA. IT DOES NOT APPEAR AS THOUGH ANY
RECORD LOW TEMPERATURES WILL OCCUR.
WHILE THE MODEL GUIDANCE HAS BEEN WAVERING IN REGARD TO THIS
WEEK'S COASTAL LOW, THE SOLUTIONS OVER THE PAST SEVERAL DAYS HAVE
BEEN CONSISTENT IN LEADING US TOWARD FORECASTING A PRECIPITATION
EVENT FOR THE WEDNESDAY NIGHT INTO THURSDAY TIME FRAME. THE 1200
UTC ECMWF IS FARTHER TO THE EAST THAN THE 0000 UTC RUN. THE LOW
REMAINS OFF THE COAST AND IT PASSES NEAR THE 40 NORTH 70 WEST
BENCHMARK. THE 1200 UTC GFS IS TO THE EAST OF THE ECMWF SOLUTION.
THE GFS HAS TRENDED A LITTLE WEAKER WITH THE SYSTEM THAN ITS 0600
UTC RUN. IT STILL SEEMS AS THOUGH THE MAGNITUDE OF THE MID LEVEL
TROUGH ON THE GFS IS UNDERDONE, SO WE WILL FAVOR THE ECMWF.
WE WILL GO WITH MORE SNOW AND LESS RAIN IN THE NEW FORECAST BASED
ON THE COLDER MODEL TRENDS. THERE REMAINS THE POTENTIAL FOR A
SIGNIFICANT ACCUMULATION OF SNOW IN PART OF OUR FORECAST AREA.
HOWEVER, WITH THE WAVERING FORECAST MODELS IT REMAINS DIFFICULT TO
PINPOINT THE DETAILS.
THE STORM IS EXPECTED TO MOVE AWAY FROM OUR REGION AND ACROSS
ATLANTIC CANADA FROM LATE THURSDAY NIGHT INTO FRIDAY, ALLOWING
WEAK HIGH PRESSURE TO INFLUENCE OUR FORECAST AREA AT THAT TIME.
THE AIR BEHIND THE STORM SHOULD NOT BE PARTICULARLY COLD, SO
TEMPERATURES ON FRIDAY SHOULD BE ONLY SLIGHTLY BELOW NORMAL.
A MID LEVEL SHORT WAVE AND ITS ASSOCIATED SURFACE COLD FRONT MAY
AFFECT OUR REGION AROUND FRIDAY NIGHT. ANOTHER SHORT WAVE MAY
FOLLOW AROUND SATURDAY NIGHT OR EARLY SUNDAY. BOTH SYSTEMS SHOULD
HAVE LIMITED MOISTURE ASSOCIATED WITH THEM.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
FROM LATE DAY AND INTO THIS EVENING, CONDITIONS ARE EXPECTED TO
DROP TO MVFR AT THE TAF SITES AS LIGHT SNOW OVERSPREADS THE
REGION. ONCE THE PRECIP BECOMES MORE STEADY, WE DO EXPECT A
RELATIVELY QUICK DROP TO IFR CIGS/VSBYS FOR A FEW HOURS, AND WE
HAVE INCLUDED A TEMPO GROUP IN THE TAFS INDICATING OUR CURRENT
THINKING ON THE TIMING OF THIS OCCURRENCE. GENERALLY LIGHT SOUTH-
SOUTHWEST WINDS ARE EXPECTED THROUGH THIS PERIOD, GRADUALLY
BECOMING MORE WESTERLY WITH TIME. BY LATE EVENING, MUCH OF THE
STEADIER PRECIP WILL BE ENDING AS THE SNOW BEGINS TO TAPER OFF
FROM WEST TO EAST, AND CIGS/VSBYS SHOULD IMPROVE BACK TO MVFR
PRIOR TO MIDNIGHT. DURING THE OVERNIGHT THEN, CONTINUED
IMPROVEMENT BACK TO VFR IS ANTICIPATED AS CLOUDS BEGIN TO THIN AND
LIFT FOLLOWING A COLD FRONT PASSAGE. WINDS BEHIND THIS FRONT WILL
BECOME MORE NORTHWESTERLY, WITH SOME GUSTS UPWARDS OF 15 KNOTS
PRIOR TO DAYBREAK MONDAY.
MONDAY...VFR CONDITIONS ARE EXPECTED WITH NORTHWEST WINDS GUSTING
INTO THE 15 TO 20 KNOT RANGE.
OUTLOOK...
MONDAY NIGHT THROUGH WEDNESDAY...MAINLY VFR.
WEDNESDAY NIGHT...CONDITIONS DETERIORATING TO IFR AS SNOW SPREADS
INTO OUR REGION FROM THE SOUTH. A GUSTY EAST TO NORTHEAST WIND IS
POSSIBLE, ESPECIALLY FROM KILG, KPHL, KPNE AND KTTN EAST AND
SOUTHWARD.
THURSDAY...MAINLY IFR DURING THE MORNING IN SNOW. THE SNOW MAY
MIX WITH RAIN FROM KPHL EAST AND SOUTHWARD. POSSIBLE IMPROVEMENT
IN THE AFTERNOON. A GUSTY NORTH TO NORTHWEST WIND IS ANTICIPATED.
THURSDAY NIGHT AND FRIDAY...MAINLY VFR.
&&
.MARINE...
FOR THE NEXT SEVERAL HOURS INTO THIS EVENING, SUB-ADVISORY
CONDITIONS WILL CONTINUE FOR OUR AREA WATERS AS WEAK LOW PRESSURE
AND A COLD FRONT APPROACH FROM THE WEST. FOLLOWING THE PASSAGE OF
THIS SYSTEM, WIND GUSTS ARE ANTICIPATED TO PICK-UP ACROSS OUR AREA
WATERS, AS NORTHWEST WIND GUSTS REACH 25 TO PERHAPS 30 KNOTS,
STRONGEST FOR OUR SOUTHERN COASTAL WATERS. SIMILAR GUSTS ARE ALSO
EXPECTED FOR A TIME THROUGH DELAWARE BAY, AS THE NORTHWEST WINDS
FUNNEL DOWN THE BAY. WE WILL CONTINUE WITH OUR CURRENT SMALL CRAFT
ADVISORY FOR ALL OF OUR COASTAL WATERS AND DELAWARE BAY, BEGINNING
06Z MONDAY AND LASTING THROUGH THE DAYTIME MONDAY. THIS EVENT MAY
BE A BIT MORE MARGINAL FOR OUR NORTHERN COASTAL WATERS, AND ENDING
TIMES OF THE SCA CAN BE ADJUSTED AS NECESSARY.
OUTLOOK...
MONDAY NIGHT THROUGH TUESDAY NIGHT...NORTHWEST WIND GUSTS NEAR 25
KNOTS REMAIN POSSIBLE AT TIMES.
WEDNESDAY...NO MARINE HEADLINES ARE ANTICIPATED.
WEDNESDAY NIGHT AND THURSDAY...THERE IS THE POTENTIAL FOR GALE
CONDITIONS ASSOCIATED WITH A NORTHEASTER.
THURSDAY NIGHT AND FRIDAY...SMALL CRAFT ADVISORY CONDITIONS
REMAIN POSSIBLE.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 1 AM TO 6 PM EST MONDAY FOR ANZ430-
431-450>455.
&&
SYNOPSIS...IOVINO
NEAR TERM...KLINE
SHORT TERM...KLINE
LONG TERM...IOVINO
AVIATION...IOVINO/KLINE
MARINE...IOVINO/KLINEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 410 PM EST SUN FEB 9 2014 NJZ001-007-008-PAZ054-055-060>062-102115- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 410 PM EST SUN FEB 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SNOW IS EXPECTED FOR THIS EVENING. THE SNOWFALL RATE MAY BECOME MODERATE TO HEAVY FOR A TIME, REDUCING THE VISIBILITY TO LESS THAN A HALF MILE. SNOWFALL TOTALS IN THE REGION ARE EXPECTED TO RANGE FROM 1 TO 3 INCHES WITH LOCALIZED AMOUNTS NEAR 4 INCHES, ESPECIALLY IN THE ELEVATED TERRAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COASTAL STORM IS FORECAST TO AFFECT OUR REGION ON WEDNESDAY NIGHT AND THURSDAY. AN ACCUMULATING SNOW IS POSSIBLE AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SNOWFALL AMOUNTS THIS EVENING. NJZ009-010-012-015-PAZ101>106-102115- HUNTERDON-SOMERSET-MIDDLESEX-MERCER-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 410 PM EST SUN FEB 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SNOW IS EXPECTED FOR THIS EVENING. THE SNOWFALL RATE MAY BECOME MODERATE TO HEAVY FOR A TIME, REDUCING THE VISIBILITY TO LESS THAN A HALF MILE. SNOWFALL TOTALS IN THE REGION ARE EXPECTED TO RANGE FROM 1 TO 2 INCHES WITH LOCALIZED AMOUNTS NEAR 3 INCHES, ESPECIALLY IN THE ELEVATED TERRAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COASTAL STORM IS FORECAST TO AFFECT OUR REGION ON WEDNESDAY NIGHT AND THURSDAY. AN ACCUMULATING SNOW IS POSSIBLE AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SNOWFALL AMOUNTS THIS EVENING. DEZ001-MDZ008-NJZ013-014-016>027-PAZ070-071-102115- NEW CASTLE-CECIL-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 410 PM EST SUN FEB 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A PERIOD OF SNOW IS EXPECTED FOR THIS EVENING. THE SNOWFALL RATE MAY BECOME MODERATE FOR A BRIEF TIME, REDUCING THE VISIBILITY TO LESS THAN A HALF MILE. SNOWFALL TOTALS IN THE REGION ARE EXPECTED TO RANGE FROM A HALF INCH TO AN INCH AND A HALF. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COASTAL STORM IS FORECAST TO AFFECT OUR REGION ON WEDNESDAY NIGHT AND THURSDAY. AN ACCUMULATING SNOW IS POSSIBLE AT THAT TIME WITH A WINTRY MIX NEAR THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SNOWFALL AMOUNTS THIS EVENING. DEZ002>004-MDZ012-015-019-020-102115- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE- 410 PM EST SUN FEB 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. A PERIOD OF LIGHT SNOW IS EXPECTED FOR THIS EVENING. SNOWFALL TOTALS ARE FORECAST TO BE LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COASTAL STORM IS FORECAST TO AFFECT OUR REGION ON WEDNESDAY NIGHT AND THURSDAY. AN ACCUMULATING SNOW IS POSSIBLE AT THAT TIME WITH A WINTRY MIX NEAR THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT SNOWFALL AMOUNTS THIS EVENING. ANZ430-431-450>455-102115- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 410 PM EST SUN FEB 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALE CONDITIONS ARE POSSIBLE ON WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 231 PM EST SUN FEB 9 2014 NJZ001-007-008-PAZ054-055-060>062-092130- SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... JIM THORPE...STROUDSBURG...READING...ALLENTOWN...BETHLEHEM... EASTON 231 PM EST SUN FEB 9 2014 ...SNOW STARTING TO MOVE INTO THE REGION... SNOW SHOWERS HAVE BEGUN TO MOVE INTO THE POCONO AND LEHIGH VALLEY REGION, AND WILL SPREAD EAST ACROSS THE REGION BY 4 PM EST. SNOW FALL RATES WILL BE NEAR 1 INCH PER HOUR AT TIME, RESULTING IN VISIBILITIES OF LESS THAN A HALF MILE AT TIMES. SNOWFALL TOTALS IN THE REGION ARE EXPECTED TO RANGE FROM 1 TO 3 INCHES WITH LOCALIZED AMOUNTS NEAR 4 INCHES, ESPECIALLY IN ELEVATED TERRAIN. IF YOU WILL BE DRIVING THROUGH THIS EVENING, BE PREPARED FOR SLIPPERY CONDITIONS AND REDUCED VISIBILITY. BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. THE SNOW IS EXPECTED TO COME TO AN END BETWEEN 8 AND 10 PM EST THIS EVENING. NJZ009-010-012-015-PAZ101>106-092130- HUNTERDON-SOMERSET-MIDDLESEX-MERCER-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE... NEW BRUNSWICK...TRENTON...HONEY BROOK...OXFORD...WEST CHESTER... KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 231 PM EST SUN FEB 9 2014 ...SNOW APPROACHING THE REGION... SNOW IS APPROACH THE REGION AND SHOULD MOVE INTO THE PENNSYLVANIA COUNTIES OF CHESTER, MONTGOMERY AND BUCKS, AND IN THE NEW JERSEY COUNTIES OF HUNTERDON, MERCER, SOMERSET AND MIDDLESEX BY 4 PM EST. THE SNOW IS EXPECTED TO SPREAD ACROSS THE REGION BY 5 PM. THE SNOWFALL RATE COULD BE MODERATE TO HEAVY FOR BRIEF PERIODS, REDUCING THE VISIBILITY TO LESS THAN A HALF MILE. SNOWFALL TOTALS IN THE REGION ARE EXPECTED TO RANGE FROM 1 TO 2 INCHES WITH LOCALIZED AMOUNTS NEAR 3 INCHES, ESPECIALLY IN ELEVATED TERRAIN. IF YOU WILL BE DRIVING LATE THIS AFTERNOON OR THIS EVENING, BE PREPARED FOR SLIPPERY CONDITIONS AND REDUCED VISIBILITY. BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. THE SNOW IS EXPECTED TO COME TO AN END BETWEEN 8 AND 10 PM EST THIS EVENING. DEZ001-MDZ008-NJZ013-014-016>027-PAZ070-071-092130- NEW CASTLE-CECIL-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...FREEHOLD... SANDY HOOK...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL... MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA...PHILADELPHIA 231 PM EST SUN FEB 9 2014 ...SNOW APPROACHING THE REGION... SNOW IS APPROACHING THE REGION AND SHOULD MOVE INTO EXTREME SOUTHEASTERN PENNSYLVANIA, SOUTHERN NEW JERSEY, NORTHERN DELAWARE AND EXTREME NORTHEASTERN MARYLAND BY 5 PM EST. THE SNOW IS EXPECTED TO SPREAD ACROSS THE REGION BY 6 PM EST. THE SNOWFALL RATE MAY BE MODERATE FOR A BRIEF PERIOD, REDUCING THE VISIBILITY TO LESS THAN A HALF MILE. THE SNOW IS FORECAST TO MIX WITH RAIN NEAR THE COAST. SNOWFALL TOTALS IN THE REGION ARE EXPECTED TO RANGE FROM A HALF INCH TO AN INCH AND A HALF. IF YOU WILL BE DRIVING LATE THIS AFTERNOON OR THIS EVENING, BE PREPARED FOR SLIPPERY CONDITIONS AND REDUCED VISIBILITY. BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. THE SNOW IS EXPECTED TO COME TO AN END BETWEEN 8 AND 10 PM EST THIS EVENING. DEZ002>004-MDZ012-015-019-020-092130- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH... CHESTERTOWN...CENTREVILLE...EASTON...DENTON 231 PM EST SUN FEB 9 2014 ...LIGHT SNOW AND RAIN THIS EVENING... A PERIOD OF LIGHT SNOW AND RAIN IS EXPECTED FOR THIS EVENING IN THE MARYLAND COUNTIES OF KENT, QUEEN ANNE'S, TALBOT AND CAROLINE, AND IN THE DELAWARE COUNTIES OF KENT AND SUSSEX. THE PRECIPITATION IS EXPECTED TO SPREAD INTO THE REGION FROM THE WEST BETWEEN 5 AND 7 PM EST THIS EVENING. SNOWFALL TOTALS ARE EXPECTED TO BE LESS THAN AN INCH. IF YOU WILL BE DRIVING THIS EVENING, BE PREPARED FOR SLIPPERY CONDITIONS. BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. THE PRECIPITATION IS EXPECTED TO COME TO AN END BETWEEN 8 AND 10 PM EST THIS EVENING. JOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 353 PM EST SUN FEB 9 2014 NJZ001-007>010-PAZ054-055-060>062-101>103-105-092300- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-UPPER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...JIM THORPE...STROUDSBURG...READING... ALLENTOWN...BETHLEHEM...EASTON...HONEY BROOK...OXFORD... WEST CHESTER...KENNET SQUARE...COLLEGEVILLE...POTTSTOWN... CHALFONT...PERKASIE 353 PM EST SUN FEB 9 2014 ...SNOW SPREADING ACROSS THE REGION... SNOW SHOWERS CONTINUE TO SPREAD EAST ACROSS SOUTHEASTERN PENNSYLVANIA. SNOW FALL RATES WILL BE MODERATE TO HEAVY FOR BRIEF PERIODS, RESULTING IN VISIBILITIES OF LESS THAN A HALF MILE AT TIMES. SNOWFALL TOTALS IN THE REGION ARE EXPECTED TO RANGE FROM 1 TO 3 INCHES. HOWEVER...LOCALLY HIGHER AMOUNTS ARE POSSIBLE IN THE HIGHER TERRAIN OF THE POCONOS. IF YOU WILL BE DRIVING THIS EVENING, BE PREPARED FOR SLIPPERY CONDITIONS AND REDUCED VISIBILITY. BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. THE SNOW IS EXPECTED TO COME TO AN END BETWEEN 8 AND 10 PM EST THIS EVENING. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ070-071-104-106- 092300- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN MONTGOMERY- LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA...PHILADELPHIA... NORRISTOWN...LANSDALE...MORRISVILLE...DOYLESTOWN 353 PM EST SUN FEB 9 2014 ...SNOW MOVING INTO THE REGION... SNOW IS JUST STARTING TO MOVE INTO THE DELAWARE RIVER VALLEY, NORTHEASTERN MARYLAND AND NORTHERN DELAWARE. THE SNOW SHOULD SPREAD EAST OVER THE REST OF NEW JERSEY, DELAWARE AND THE NORTHERN EASTERN SHORE OF MARYLAND BY 6 PM. THE SNOWFALL RATE MAY BE MODERATE FOR A BRIEF PERIOD, REDUCING THE VISIBILITY TO LESS THAN A HALF MILE. THE SNOW IS FORECAST TO MIX WITH RAIN NEAR THE COAST. SNOWFALL TOTALS IN THE REGION ARE EXPECTED TO RANGE FROM A HALF INCH TO AN INCH AND A HALF. IF YOU WILL BE DRIVING LATE THIS AFTERNOON OR THIS EVENING, BE PREPARED FOR SLIPPERY CONDITIONS AND REDUCED VISIBILITY. BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. THE SNOW IS EXPECTED TO COME TO AN END BETWEEN 9 AND 11 PM EST THIS EVENING. JOHNSON
The national radar mosaic for the moment the first event began.
2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2014Every state in 2014This day in weather historyWarnings in Delaware, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499104, 499103.